MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 15; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 15; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-053
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026); Noise, Audible (3273)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Joint Laxity (4526)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to having instability issues a couple weeks after surgery.Surgeon decided it best to increase the poly thickness.No further information is available at this time.Doi: (b)(6) 2021 dor: (b)(6) 2021 left knee.
 
Event or Problem Description
Medical records received and reviewed: on (b)(6) 2021, the patient underwent a primary left knee arthroplasty to address osteoarthritis.Depuy products and cement were used.There were no indicated intra-operative complications.On (b)(6) 2021, the patient presented for a left knee evaluation due to multiple occurrences of clunking in his knee with mild pain.On examination, the physician noted with deep flexion past 130 degrees there was a tendency for the poly tibial insert to spin out.When palpated, there was an audible clunk with subluxation and an audible clunk when it subluxed back into the joint.It was noted this can be reproduced with flexion past 130.The physician indicated at that point the patient was experiencing poly subluxation, but had not formerly spun out.Plan for revision with poly swap as well as pcl release.On (b)(6) 2021, the patient underwent a left knee revision to address poly tibial insert subluxation/spinout.The surgeon noted findings as increased flexion gap posterolaterally with increased femoral rollback posterolaterally.The patient was experiencing pain and instability.There was a bit of a coagulant from resolving hematoma.The tibial insert was the only product revised.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIG RP AOX CRV INS SZ5 15
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11783660
Report Number1818910-2021-09696
Device Sequence Number3854395
Product Code NJL
UDI-Device Identifier10603295076261
UDI-Public10603295076261
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1961-92-053
Device Catalogue Number196192053
Device Lot Number9356858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/22/2021
06/22/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/22/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1G 40G; DEPUY CMW 1G 40G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight92